Alert archive / Missouri / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Springfield, MO

June 17, 2000Barry County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 17, 2000, 2:05 AM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 2:05 AM CDT (07:05 UTC)
Expired
Jun 17, 2000, 7:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Barry County, MO, Stone County, MO, Taney County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 170712
FFWSGF
MOC009-209-213-171245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 AM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL STONE COUNTY IN SOUTHWEST MISSOURI
  BARRY COUNTY IN SOUTHWEST MISSOURI
  WESTERN TANEY COUNTY IN SOUTHWEST MISSOURI

* UNTIL 745 AM CDT

* AT 150 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED           
  THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OCCURING FROM JUST EAST  
  OF ROARING RIVER STATE PARK TO NEAR BULL SHOALS LAKE EAST OF       
  BRANSON. THE THUNDERSTORMS ARE MOVING TO THE EAST AT 25 MPH.       
  RAINFALL ESTIMATES FROM RADAR IN THE WARNING AREA INDICATE THAT    
  2.5 TO AS MUCH AS 7 INCHES OF RAIN HAS FALLEN SINCE YESTERDAY      
  EVENING. THE HEAVIEST 7 INCH AMOUNTS HAVE OCCURRED IN CENTRAL AND  
  EAST CENTRAL BARRY COUNTY

* SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT        
  HOURS...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE.

PARK OFFICALS AT ROARING RIVER STATE PARK HAVE BEGUN AN EVACUATION 
OF CAMPERS. LAW ENFORCEMENT HAS REPORTED THAT SOME TRAILER PARKS IN 
THE CASSVILLE AREA ARE ALSO BEING EVACUATED.

THIS EXTENDS THE WARNING FOR BARRY AND CENTRAL STONE COUNTIES. HEAVY 
RAIN HAS EXTENDED IN WESTERN TANEY COUNTY EARLY THIS MORNING AS WELL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.

LAT...LON 3686 9404 3654 9406 3652 9317 3679 9317

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:15 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 16, 10:15 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CDT FRI JUN 16 2000

HAVE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN TIER COUNTIES
OF THE FORECAST AREA.

SATELLITE IMAGERY SHOWS CLOUD TOPS CONTINUE TO COOL AND REGENERATE
OVER THE SAME AREAS FROM NERN OK INTO THE OZARKS. PROFILERS INDICATE
GOOD UPPER LEVEL DIVERGENCE...AND 850 TO 700 MB CONVERGENCE OVER THE
AREA...AND PLENTY OF MOISTURE RICH AIR BEING ADVECTED NORTHWARD OVER
THE SHALLOW SURFACE BOUNDARY.

MODELS DO NOT SEEM TO HAVE A GOOD HANDLE OF CURRENT ACTIVITY BUT
CURRENT SATELLITE TRENDS WOULD SUGGEST CONTINUED DEVELOPMENT THE NEXT
FEW HOURS. SOUTHWESTERN PORTION OF THE AREA WILL SEE HIGHEST FLOOD
POTENTIAL SINCE HEAVIER RAIN FELL THERE EARLIER TODAY...BUT
LOCALIZED FLOODING CANNOT BE RULED OUT ACROSS SOUTH CENTRAL MISSOURI
WHERE SOME TRAINING IS OCCURRING.

.SGF...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS...AND
SOUTHWEST AND SOUTH CENTRAL MISSOURI TONIGHT...SOUTH OF A LINE FROM
GIRARD KANSAS...TO GREENFIELD...TO HARTVILLE...TO EMINENCE.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:47 PM CDTFlash Flood WarningSGFBarry, Stone3 hr
Jun 17, 7:45 AM CDTFlash Flood WarningSGFBarry, McDonald, Stone6 hr
Jun 17, 10:10 AM CDTFlash Flood WarningSGFTaney4 hr
Jun 17, 11:47 AM CDTFlash Flood WarningSGFShannon3 hr
Jun 17, 12:55 PM CDTFlash Flood WarningSGFOzark2 hr

Nearby

Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.